Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 26, 2011, 5:38 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2011, 5:38 PM EDT (21:38 UTC)
- Expired
- Jul 26, 2011, 6:30 PM EDT
- In force
- 52 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 51 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:45 PM EDT | TSTM WND DMG | Ridgefield, CT | MULTIPLE TREES DOWN ACROSS THE CITY OF RIDGEFIELD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WUUS51 KOKX 262138
SVROKX
CTC001-262230-
/O.NEW.KOKX.SV.W.0033.110726T2138Z-110726T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
538 PM EDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 630 PM EDT...
* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GEORGETOWN...OR 8
MILES NORTH OF NEW CANAAN...AND MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILTON...WESTPORT...TRUMBULL...FAIRFIELD...BRIDGEPORT AND
STRATFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4124 7311 4120 7311 4119 7312 4115 7310
4114 7315 4117 7317 4111 7325 4112 7328
4110 7335 4118 7353 4119 7353 4121 7348
4128 7354 4137 7347
TIME...MOT...LOC 2138Z 299DEG 30KT 4124 7342
$$
GOODMAN2 follow-up statements
161
WWUS51 KOKX 262202
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
602 PM EDT TUE JUL 26 2011
CTC001-262230-
/O.CON.KOKX.SV.W.0033.000000T0000Z-110726T2230Z/
FAIRFIELD CT-
602 PM EDT TUE JUL 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR FAIRFIELD COUNTY...
AT 557 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR BRIDGEPORT...MOVING SOUTHEAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MULTIPLE TREES WERE DOWNED IN RIDGEFIELD WITH THIS STORM. THIS IS A
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4124 7311 4123 7312 4120 7311 4119 7312
4115 7310 4114 7315 4117 7317 4111 7325
4112 7328 4110 7335 4119 7334 4129 7324
TIME...MOT...LOC 2201Z 294DEG 35KT 4114 7315
$$
GOODMAN765
WWUS51 KOKX 262229
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
629 PM EDT TUE JUL 26 2011
CTC001-262239-
/O.EXP.KOKX.SV.W.0033.000000T0000Z-110726T2230Z/
FAIRFIELD CT-
629 PM EDT TUE JUL 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD COUNTY WILL EXPIRE
AT 630 PM EDT...
THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OVER LONG
ISLAND SOUND.
LAT...LON 4124 7311 4123 7312 4120 7311 4119 7312
4115 7310 4114 7315 4117 7317 4111 7325
4112 7328 4110 7335 4119 7334 4129 7324
TIME...MOT...LOC 2229Z 294DEG 35KT 4103 7282
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:46 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 26, 4:46 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 446 PM EDT TUE JUL 26 2011 .SYNOPSIS... A COLD FRONT PASSES THROUGH THIS EVENING. HIGH PRESSURE BUILDS IN OVERNIGHT INTO TOMORROW AND MOVES OFFSHORE TOMORROW NIGHT. A WARM FRONT APPROACHES THURSDAY AND THURSDAY NIGHT...WITH A TRAILING COLD FRONT MOVING THROUGH FRIDAY NIGHT. HIGH PRESSURE THEN RETURNS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... TROUGH AXIS AND SHORTWAVE ALOFT PASSES THROUGH THIS EVENING AND SHIFTS EAST. AN ASSOCIATED COLD FRONT IS EXPECTED TO PASS THROUGH THE CITY DURING THE FIRST HALF OF THIS EVENING. THE REGION WILL BE IN THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK INTO THIS EVENING...PROVIDING ADDITIONAL SYNOPTIC LIFT. LATEST ANALYSIS SHOWS AROUND 50KT OF BULK SHEAR WITH A VEERING PROFILE AND CAPES OF UP TO 1000-1500 J/KG NORTH OF THE CITY. SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT WILL BE MOVING THROUGH SOME OF THE NW ZONES AS WE HEAD INTO THIS EVENING. WITH WET BULB ZERO HEIGHTS AROUND 10KFT AND -10C TO -30C LAYER CAPES OF 400 J/KG+...LARGE HAIL IS A POSSIBILITY...BUT SO FAR THESE STORMS HAVE BEEN PRODUCING MAINLY STRONG WIND GUSTS AND HEAVY DOWNPOURS. SEVERE THUNDERSTORM WATCH 687 IS IN EFFECT FOR THE NY AND CT ZONES NORTH OF THE CITY THROUGH 10PM. WE THEN DRY OUT OVERNIGHT WITH HIGH PRESSURE BUILDING IN. A MAV/NAM MOS BLEND LOOKED GOOD FOR LOWS. THERE IS A MODERATE RISK OF RIP CURRENT AT THE ATLANTIC BEACHES INTO THIS EVENING. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... THE FLOW ALOFT BECOMES MORE ANTICYCLONIC AS THE DAY PROGRESSES ON WEDNESDAY. SOME DIURNAL CU IS EXPECTED...BUT WITH UNFAVORABLE MID LEVEL LAPSE RATES AND SUBSIDENCE FROM BUILDING HIGH PRESSURE...NOT EXPECTING ANY SHOWERS. MAV/NAM MOS FOR HIGHS WERE SIMILAR AND WERE USED CONSIDERING 850MB TEMP FORECAST. DIURNAL CU DISSIPATES WEDNESDAY EVENING...BUT MID-HIGH CLOUD COVER SHOULD BE FILTERING IN WELL AHEAD OF A WARM FRONT TO OUR SOUTHWEST. && .LONG TERM /THURSDAY THROUGH TUESDAY/... INTERESTING PATTERN FOR THE EXTENDED FCST PERIOD. WE BEGIN WITH AN APPROACHING WARM FRONT WITH RIDGING BUILDING IN FROM THE WEST. AS SUCH...CONCERN IS FOR NOCTURNAL MCS POTENTIAL LATE THURSDAY NIGHT. 09Z SREF HAS WEAK HINTS OF THIS. 12Z NAM...GEM AND LAST TWO ECMWF DETERMINISTIC RUNS SUPPORT THIS WHILE GFS RUN DOES NOT. AT THIS TIME WILL RUN WITH A 30 POP. THE UNCERTAINTY OF MCS ACTIVITY MAKES THE TEMPERATURE FCST FOR FRIDAY MORE UNCERTAIN. BASED ON INCREASE EXPECTATION OF CLOUD COVER AND INCREASING PCPN POTENTIAL ON FRIDAY...WILL TEND FCST TEMPS DOWN TOWARDS LATEST MOS GUIDANCE WITH LOWER 90S...THOUGH EVEN THIS IS LOOKING HIGH. STILL HAVE HEAT INDEX VALUES AROUND 100 IN THE NY/NJ METRO WITH DEW POINT TEMPS AROUND 70. IT APPEARS LESS LIKELY THAT ANY HEAT WARNINGS WOULD BE NEEDED FOR FRIDAY. THE FRONTAL BOUNDARY SLIDES SOUTH OF THE REGION FOR THE WEEKEND...THOUGH TEMPS REMAIN ABOVE NORMAL. DEW POINTS IN THE MID 60S MAKE IT AT LEAST SOMEWHAT COMFORTABLE. KEEP PCPN TO THE SOUTH OF THE REGION PER BASIC AGREEMENT OF GEFS AND DETERMINISTIC RUNS. TIMING OF NEXT COLD FRONTAL PASSAGE EARLY NEXT WEEK IS EXTREMELY UNCERTAIN. HAVE A CHC POP INLAND FOR TUESDAY AFTN...BUT CONFIDENCE IS VERY LOW. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT. WILL WATCH SHOWER AND TSTM PROGRESSION...WITH HIGHEST CONFIDENCE IN KHPN AND KSWF OBSERVING THUNDER. TIMING FOR NYC METRO...IF THEY DO INDEED OBSERVE THUNDER...WOULD BE 22Z TO 00Z. ANY TSTMS WILL PRODUCE BRIEF HEAVY RAIN AND LOW CIGS/VSBYS. MVFR CONDS WITH FOG WILL BE POSSIBLE FOR A FEW HOURS TONIGHT AT TERMINALS N AND E OF NYC...ESPECIALLY AT ANY TERMINALS THAT ARE DIRECTLY IMPACTED BY TSTMS. S-SW SEA BREEZES AT COASTAL TERMINALS INTO THIS EVENING...WITH A GRADUAL WIND SHIFT TO THE WEST THEN NW. TIMING FOR W WINDS AFTER 23Z OR 00Z. NW WINDS 03-06Z. OCCASIONAL GUSTS INTO THIS EVENING. ...NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING. KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY EVENING. WINDS GENERALLY SOUTH...THEN SOUTHWEST THIS EVENING. KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING. KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING. KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY EVENING. WINDS GENERALLY WEST SOUTHWEST INTO THIS EVENING. KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR A TSTM EARLY EVENING. WINDS GENERALLY SOUTHWEST INTO THIS EVENING. OUTLOOK FOR 18Z WED THROUGH SUNDAY... WED-THU...VFR. GUSTY WINDS POSSIBLE FOR A FEW HOURS WEDNESDAY MORNING. THU NIGHT...SUB-VFR POSSIBLE WITH ANY SHOWERS/TSTMS ACCOMPANYING A WARM FRONT. FRI...VFR. FRI NIGHT...PREVAILING VFR. PDS OF MVFR PSBL WITH SHOWERS/TSTMS ASSOCIATED WITH A COLD FRONT. SAT-SUN...VFR. && .MARINE... WITH A FAIRLY WEAK PRES GRADIENT OVER THE REGION THROUGH THE PERIOD...WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH AT LEAST WEDNESDAY NIGHT...ALTHOUGH WIND GUSTS MAY BRIEFLY APPROACH 25 KT THIS EVENING MAINLY OVER THE OCEAN WATERS. SOME CONVECTION THROUGH EARLY THIS EVENING MAY RESULT IN LOCALLY HIGHER WINDS/WAVES. WINDS/WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THURSDAY THROUGH THE WEEKEND AS WELL. AT LEAST SCATTERED CONVECTION IS EXPECTED LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. && .HYDROLOGY... CONVECTION INTO TONIGHT SHOULD RESULT IN A BASIN AVERAGE OF A TENTH OR TWO OF RAINFALL...BUT ACCUMULATIONS SHOULD BE SCATTERED IN NATURE. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE AS WELL. THE NEXT BEST CHANCE OF PRECIP WILL THEN BE LATE THU THROUGH LATE FRI AS A FRONTAL SYSTEM MOVES THROUGH THE REGION. LOCALLY HEAVY RAINFALL IS POSSIBLE DURING THIS TIME. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JC NEAR TERM...JC SHORT TERM...JC LONG TERM...JST AVIATION...PW MARINE...JC/JST HYDROLOGY...JC
Hazardous weather outlook, Jul 26, 2:51 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 251 PM EDT TUE JUL 26 2011 NJZ002-004-006-103>108-NYZ072>075-078>081-176>179-270300- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 251 PM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NYZ067>071-270300- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 251 PM EDT TUE JUL 26 2011 ...SEVERE THUNDERSTORM WATCH 687 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-270300- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 251 PM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 26, 4:17 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EDT TUE JUL 26 2011
CTZ005-006-NJZ002-103-NYZ067>070-262115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
417 PM EDT TUE JUL 26 2011
...THUNDERSTORMS ENTERING THE LOWER HUDSON VALLEY AND INTERIOR
PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHWEST CONNECTICUT...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHWEST OF
WINDSOR LOCKS CONNECTICUT TO 7 MILES SOUTH OF NEW PALTZ NEW YORK TO
MILFORD IN NORTHEAST PENNSYLVANIA...AND MOVING SOUTHEAST AT 40 MPH.
THIS LINE OF THUNDERSTORMS WILL BE NEAR...
GOSHEN NEW YORK BY 420 PM.
NEWBURGH NEW YORK BY 425 PM.
WARWICK NEW YORK BY 430 PM.
MONROE NEW YORK BY 435 PM.
WEST MILFORD NEW JERSEY BY 440 PM.
SHERMAN CONNECTICUT BY 445 PM.
PEOPLE IN ORANGE...PUTNAM...NORTHWESTERN NEW HAVEN...NORTHERN
FAIRFIELD...WESTCHESTER...ROCKLAND...NORTHWESTERN BERGEN AND WESTERN
PASSAIC COUNTIES...INCLUDING MIDDLETOWN...WALDEN...MONTGOMERY...
UNIONVILLE...GOSHEN...GARDNERTOWN...FLORIDA...CHESTER...NEWBURGH AND
NEW WINDSOR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING...AND YOU
SHOULD MOVE TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4163 7427 4159 7397 4145 7398 4150 7392
4153 7354 4167 7350 4152 7344 4148 7335
4152 7317 4165 7298 4164 7293 4157 7294
4158 7275 4119 7346 4100 7389 4106 7406
4093 7407 4107 7450 4119 7438 4135 7471
GOODMANSpecial weather statement, Jul 26, 4:46 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
446 PM EDT TUE JUL 26 2011
NYZ067>070-262130-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-
446 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORM WILL IMPACT EASTERN ORANGE...WESTERN
PUTNAM...NORTHERN ROCKLAND AND NORTHERN WESTCHESTER COUNTIES...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTER...OR NEAR MONROE...AND MOVING EAST
AT 30 MPH.
THIS STORM WILL BE...
NEAR WEST POINT BY 500 PM.
NEAR PEEKSKILL BY 515 PM.
NEAR YORKTOWN HEIGHTS BY 525 PM.
NEAR MOUNT KISCO BY 530 PM.
SMALL HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4149 7423 4132 7356 4113 7366 4111 7372
4132 7432
GOODMANSpecial weather statement, Jul 26, 4:53 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
453 PM EDT TUE JUL 26 2011
CTZ007-008-262130-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
453 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN MIDDLESEX AND
NORTHWESTERN NEW LONDON COUNTIES...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOMERS TO BLOOMFIELD
TO 5 MILES WEST OF BURLINGTON...OR ALONG A LINE EXTENDING FROM 14
MILES NORTHEAST OF WINDSOR LOCKS TO WEST HARTFORD TO 6 MILES
SOUTHEAST OF TORRINGTON...AND MOVING SOUTHEAST AT 40 MPH.
THESE STORMS WILL BE...
NEAR CROMWELL BY 520 PM.
NEAR PORTLAND BY 525 PM.
NEAR COLCHESTER BY 530 PM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LAT...LON 4144 7219 4144 7226 4139 7260 4148 7274
4159 7276 4163 7271 4165 7251 4159 7246
4159 7243 4161 7241 4160 7239 4160 7234
4165 7233 4166 7228 4169 7228 4172 7224
4166 7215 4164 7197 4165 7187
GOODMANSpecial weather statement, Jul 26, 5:07 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EDT TUE JUL 26 2011
CTZ006-007-010-262145-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
507 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NEW HAVEN
COUNTIES...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF NEW PRESTON...OR 7 MILES
EAST OF NEW MILFORD...AND MOVING SOUTHEAST AT 45 MPH.
THIS STORM WILL BE...
6 MILES NORTHEAST OF SOUTHBURY BY 515 PM.
NEAR WATERBURY BY 520 PM.
NEAR NAUGATUCK BY 525 PM.
NEAR BEACON FALLS BY 530 PM.
5 MILES SOUTHWEST OF CHESHIRE BY 535 PM.
NEAR NORTH HAVEN BY 540 PM.
WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 4138 7252 4135 7251 4131 7258 4129 7257
4126 7259 4126 7266 4124 7268 4126 7276
4125 7283 4151 7329 4152 7317 4156 7316
4157 7310 4161 7304
GOODMANSpecial weather statement, Jul 26, 5:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
531 PM EDT TUE JUL 26 2011
CTZ005-009-010-NYZ070-262215-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN
NEW HAVEN-
531 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...EXTREME SOUTHWESTERN
NEW HAVEN AND NORTHEASTERN WESTCHESTER COUNTIES...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIDGEFIELD...OR 8 MILES SOUTH OF DANBURY...
AND MOVING SOUTHEAST AT 40 MPH.
THIS STORM WILL BE...
5 MILES NORTHEAST OF WILTON BY 540 PM.
5 MILES SOUTHWEST OF TRUMBULL BY 550 PM.
NEAR BRIDGEPORT BY 555 PM.
NEAR STRATFORD BY 600 PM.
6 MILES SOUTHWEST OF MILFORD BY 605 PM.
PEOPLE IN FAIRFIELD...SOUTHERN NEW HAVEN AND WESTCHESTER COUNTIES...
INCLUDING RIDGEFIELD...GEORGETOWN...WILTON...TRUMBULL...FAIRFIELD...
BRIDGEPORT AND STRATFORD...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4123 7298 4120 7301 4120 7304 4118 7305
4119 7307 4117 7310 4115 7310 4114 7315
4117 7317 4111 7325 4112 7328 4111 7332
4123 7363 4139 7354
GOODMANSpecial weather statement, Jul 26, 5:35 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
535 PM EDT TUE JUL 26 2011
NYZ067-068-262215-
ORANGE-PUTNAM-
535 PM EDT TUE JUL 26 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE AND WESTERN
PUTNAM COUNTIES...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCK HILL...OR 5 MILES EAST OF MONTICELLO...
AND MOVING SOUTHEAST AT 40 MPH.
THIS STORM WILL BE...
NEAR MONTGOMERY BY 600 PM.
NEAR GARDNERTOWN BY 610 PM.
NEAR NEW WINDSOR BY 615 PM.
PEOPLE IN NORTHEASTERN ORANGE AND WESTERN PUTNAM COUNTIES...
INCLUDING MONTGOMERY...WALDEN...GARDNERTOWN...NEWBURGH AND NEW
WINDSOR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
SMALL HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4160 7438 4160 7435 4164 7426 4161 7424
4159 7414 4162 7412 4159 7405 4159 7402
4157 7396 4153 7399 4145 7398 4149 7393
4151 7377 4133 7387 4132 7397 4150 7449
GOODMANThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:17 PM EDT | Special Weather Statement | OKX | 58 min | |
| Jul 26, 4:53 PM EDT | Special Weather Statement | OKX | 37 min | |
| Jul 26, 5:07 PM EDT | Special Weather Statement | OKX | 38 min | |
| Jul 26, 5:17 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 43 min |
| Jul 26, 5:24 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 40 min |
| Jul 26, 5:31 PM EDT | Special Weather Statement | OKX | 44 min | |
| Jul 26, 5:58 PM EDT | Areal Flood Advisory | OKX | Southeastern Connecticut Planning Region | 92 min |
| Jul 26, 6:11 PM EDT | Special Weather Statement | OKX | 64 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.